Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 4, 2021, 1:49 PM MDT for Laramie County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 1:49 PM MDT (19:49 UTC)
- Expired
- May 4, 2021, 2:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS85 KCYS 041949 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 149 PM MDT Tue May 4 2021 WYZ116>119-042015- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY-East Laramie County WY- 149 PM MDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 215 PM MDT... At 149 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles northwest of Hillsdale to 9 miles southeast of Crystal Lake Campground. Movement was east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne, Pine Bluffs, Burns, South Greeley, Hillsdale, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Warren Af Base, Carpenter, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 27. Interstate 80 in Wyoming between mile markers 343 and 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4143 10481 4136 10406 4100 10406 4100 10527 TIME...MOT...LOC 1949Z 272DEG 28KT 4135 10461 4104 10510 $$ Hammer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 4, 11:29 AM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 4, 11:29 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1129 AM MDT Tue May 4 2021 .SHORT TERM...(Today through Thursday) Issued at 306 AM MDT Tue May 4 2021 Cold temperatures observed this morning with several locations in the mid 20s to around 30. Fog has struggled to form so far, so decreased the areal coverage of fog with most of it confined to the southern Laramie Range and adjacent valleys and eastern plains. Otherwise, Little to no change to the current forecast today and Wednesday. Models continue to show a broad upper level disturbance/vort max, embedded in northwest flow aloft, slowly translating southeast across Montana and Wyoming into Wednesday. Models continue to show jet support, some low level convergence, and plenty of low level instability for this time of the year. Confident that both days will see a good coverage of rain showers with widely scattered thunderstorms appearing more likely, especially on Wednesday. A few of these thunderstorms may produce small hail due to low freezing levels and CAPE values ranging between 300 to 500 j/kg. Continued to increase POP up to 60 percent with scattered to numerous coverage across portions of southeast Wyoming and western Nebraska. This activity may also linger through tonight as the disturbance will still be located across central Wyoming early Wednesday morning. Based on model soundings, a little more instability is present for Wednesday, so expect similar conditions with perhaps a higher coverage of thunderstorms across southeast Wyoming. High temperatures both days won't be quite as cool as Monday, but high temperatures will struggle to reach 50 degrees along/west of the I-25 corridor with highs likely in the low 60s east of I-25 into western Nebraska. On Thursday, models finally show the unsettled weather pattern briefly coming to an end, as a high amplitude upper level ridge axis moves along the Front Range. Drier conditions are expected with highs returning to the 60s and 70s across the area. There will be some boundary layer instability present, which is typical this time of the year, but the midlevel subsidence associated with the ridge should minimize daytime convection. .LONG TERM...(Friday through next Monday) Issued at 118 AM MDT Tue May 4 2021 Friday...Ridging aloft will produce a dry day, warmer than Thursday with 700 mb temperatures near 10 Celsius. Saturday...The flow aloft backs to southwest ahead of the trough aloft over the northern Rockies. With some mid level moisture, we will likely see scattered late day showers and thunderstorms along with cooler temperatures. Sunday-Monday...Even cooler in the wake of a cold frontal passage, and with scattered to numerous mainly afternoon and evening showers and some thunderstorms associated with a passing shortwave trough aloft. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1121 AM MDT Tue May 4 2021 All TAF sites across southeastern Wyoming and western Nebraska Panhandle remain at VFR conditions until Wednesday morning. Brief periods of MVFR are possible due to thunderstorms in the region but these storms should move quickly thus it was not included in the TAF. Thunderstorms will move into southeastern Wyoming starting 20Z producing OVC skies around 3k ft and gusty winds up to 30kts. For the Nebraska Panhandle, thunderstorms will push eastward starting 21Z until 03Z with gusty winds up to 25kts along with OVC skies. After 03Z, skies will remain OVC to BKN with light winds around 8-10kts. && .FIRE WEATHER... Issued at 240 AM MDT Tue May 4 2021 No fire weather concerns this week as the current unsettled weather pattern will likely continue through Wednesday, with chances for rain showers and thunderstorms along with cooler temperatures and high relative humidity. A brief warming and drying trend is expected Thursday and Friday, but cooler temperatures and additional rainfall appears likely next weekend through early next week across southeast Wyoming and western Nebraska. Some snow is possible in the mountains. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...RUBIN AVIATION...AW FIRE WEATHER...TJT
Hazardous weather outlook, May 4, 4:39 AM MDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 439 AM MDT Tue May 4 2021 WYZ101>119-051045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 439 AM MDT Tue May 4 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy fog, dense at times, will linger this morning in and around the mountains of southeast Wyoming. Visibilities may be reduced to one half mile at times. Isolated afternoon and evening thunderstorms are possible today. A few thunderstorms may contain small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Widely scattered thunderstorms are possible Wednesday. A few thunderstorms may contain small hail. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-051045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 439 AM MDT Tue May 4 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Isolated afternoon and evening thunderstorms are possible today. A few thunderstorms may contain small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms are possible Wednesday and each day next weekend. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, May 4, 1:43 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
143 PM MDT Tue May 4 2021
WYZ106>108-042015-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
143 PM MDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 215 PM MDT...
At 143 PM MDT, Doppler radar was tracking a strong thunderstorm near
Slater, or 17 miles southeast of Wheatland, moving east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 54 and
68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4173 10465 4175 10465 4173 10466 4175 10491
4190 10493 4195 10444 4172 10443
TIME...MOT...LOC 1943Z 263DEG 32KT 4182 10481
HammerSpecial weather statement, May 4, 1:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 149 PM MDT Tue May 4 2021 WYZ116>119-042015- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY-East Laramie County WY- 149 PM MDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 215 PM MDT... At 149 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles northwest of Hillsdale to 9 miles southeast of Crystal Lake Campground. Movement was east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne, Pine Bluffs, Burns, South Greeley, Hillsdale, Ranchettes, Warren AFB, Frontier Park, North Cheyenne, Warren Af Base, Carpenter, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 27. Interstate 80 in Wyoming between mile markers 343 and 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4143 10481 4136 10406 4100 10406 4100 10527 TIME...MOT...LOC 1949Z 272DEG 28KT 4135 10461 4104 10510 Hammer
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:43 PM MDT | Special Weather Statement | CYS | Goshen | 32 min |
| May 4, 2:18 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| May 4, 3:23 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| May 4, 4:04 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| May 4, 4:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.